I'm a couple of months short of my 29th birthday. For the last few months, my left pinky finger has begun to twitch. It seems to twitch at a constant frequency of about 2 Hz and the amplitude of the twitching seems to have decreased recently. There are some days when this twitch occurs rarely, and others where it occurs often. It happens sometimes at rest, but usually seems to be triggered when I type or use my pinky in some way. On rare occasions, I feel a very slight temporary tingling in the fingers of my left hand and a slight tightness in my left bicep. Years ago I injured myself and severed a nerve ending in my left hand just below my pinky. For years I had no feeling on that scar just below my pinky. Now the tremor seems to come from the same part of my hand. I have a routine check-up with my doctor in three weeks at which time I will bring this up. There are no cases of Parkinson's disease in my family history. I read on a another web site that tremors can occur due to prolonged periods of high stress, which I unfortunately underwent at work over the last year and a half. What is your opinion of my situation?
Abnormal movements of a particular body part can be do to tremor, muscles twitches, or abnormal postures secondary to dystonia. You state that these movements occur usually with action, and therefore they may represent an action tremor. Stress and stimulants, such as caffeine, can exacerbate these conditions. Irritated muscles can sometimes cause intermittent twitches, so if you have been doing more typing then usual that also may be a possibility. Lastly activities which are repetitive could cause a dystonia. This is a disorder in which a person wants to do a particular motion, but incorrect muscles get activated by mistake. I think discussing this with your primary doctor is a good start, and then consultation with a neurologist can be performed as needed. Good luck
I have had a similar issue with my left pinky finger. I have had a really stressful year, had just read Micheal J. Fox's book, and put in a huge brick patio with a friend. I had other muscle twitches and so I went to the doctor. He said it was probably caused by stress, as I did not have symptoms of any neurological disorder. He recommended I see a psychiatrist, and I have an appointment with one. Now the twitch comes and goes, and is usually (but not always) associated with activity I can identify. It is driving me crazy, though. I hope yours has since gone away. Good luck with everything.
I am a 45 old female and have been on zopiclone sleeping tablets and seroxat for several years I take 2 a day of both. Over the past month or so I have started to get tremors in my 3 fingers of my left hand and quite a severe left eye lid twitch have been to see my doctor and he has said their is nothing to worry about,,, but I am worried any advice please would be most appreciated
I am a 54 year old female who has recently been diagnosed with
Oromandibular Dystonia. Abnormal movements involving jaw and tongue which severely affect my speech and eating. I took Seroxat 5 years ago for 12 months and have been taking infrequent doses of Zopiclone for 2 years.
I also take Tamoxifen for breast cancer and Thyroxine for underactive thyroid. Are any of these medications responsible for the Dystonia?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.